Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: Klonopin withdrawal advice needed.
|444Robert - Fri Aug 20, 2010 12:53 pm||
I am on Klonipin .5mg @ 2 per day. It was prescribed to offset the effects of Glipizide, which makes me feel "out of sorts" and anxious. Being a controlled substance it has to be approved each time by the doc. Is it recommended to go off this med cold turkey? I experience horrible withdrawal symtoms. Is there another med I might take to ease the withdrawals, or should I "taper" myself off? What are the dangers of cold turkey withdrawals? I am currently uninsured and it causes problems with being able to see the doc.
|Faye Lang, RN, MSW - Mon Aug 23, 2010 11:14 pm||
Klonopin should not be discontinued abruptly, but should be titration downward over a period of 1 to 2 weeks. Your dosage is low, so no major withdrawal symptoms would be expected if titrated over the time mentioned. Abrupt withdrawal can result in anxiety, irritability, insomnia, panic attacks, and/or tremors. Abrupt withdrawal after prolonged use of high doses can result in seizure activity. Some physicians may choose to prescribe another medication, but most drugs of this type do require a tapering off period. Since we do not know your situation or overall medical status, it's beyond our ability to make specific treatment recommendations. Your doctor is the best resource in monitoring the discontinuation of the medication and managing any issues that may result.
Good luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.